Journal article icon

Journal article

A NON-LINEAR DEGENERATE EQUATION FOR DIRECT AGGREGATION AND TRAVELING WAVE DYNAMICS

Abstract:

The gregarious behavior of individuals of populations is an important factor in avoiding predators or for reproduction. Here, by using a random biased walk approach, we build a model which, after a transformation, takes the general form ut = [D(u)ux]x + g(u). The model involves a density-dependent non-linear diffusion coefficient D whose sign changes as the population density u increases. For negative values of D aggregation occurs, while dispersion occurs for positive values of D. We deal wi...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.3934/dcdsb.2010.13.455

Authors


Sanchez-Garduno, F More by this author
More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Perez-Velazquez, J More by this author
Journal:
DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS-SERIES B
Volume:
13
Issue:
2
Pages:
455-487
Publication date:
2010-03-05
DOI:
ISSN:
1531-3492
URN:
uuid:64638aaa-0a9c-421f-95b9-d85c1e9ca205
Source identifiers:
45963
Local pid:
pubs:45963

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP